Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

August 15, 2021Bandera County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Aug 15, 2021, 3:32 PM CDT for Bandera County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2021, 3:32 PM CDT (20:32 UTC)
Expired
Aug 15, 2021, 4:15 PM CDT
In force
43 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.50 in
Wind
50

County Bandera County, TX

The radar

The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1360 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WWUS84 KEWX 152032
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
332 PM CDT Sun Aug 15 2021
 
TXZ187-203-204-152115-
Uvalde TX-Medina TX-Bandera TX-
332 PM CDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of northern Medina,
central Bandera and northeastern Uvalde Counties through 415 PM
CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bandera, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Medina, Castroville, Bandera, Tarpley, Lakehills, Bandera Falls, New
Fountain, Quihi, Mico, Pipe Creek, Kronkosky State Natural Area, Hill
Country State Natural Area, Rio Medina, Bader and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2958 9954 2984 9920 2976 9886 2974 9882
      2932 9890
TIME...MOT...LOC 2031Z 028DEG 7KT 2971 9905 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

MO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:40 PM CDT, 52 minutes earlier.

Area forecast discussion, Aug 15, 2:40 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
240 PM CDT Sun Aug 15 2021

.SHORT TERM (Tonight through Monday Night)...

Isolated to scattered showers and thunderstorms have developed as a
surface boundary moved over our area. These will slowly dissipate
this evening after sunset and loss of heating. A few showers and
thunderstorms will linger overnight mainly out west. An upper level
trough over the Mississippi Valley deepens into the southern Plains
on Monday. Heating and weak forcing from the trough and surface
boundaries from today's convection will generate scattered showers
and thunderstorms. Above normal moisture levels with PWs of 1.8 to
2.1 inches and rather slow storm motions indicate a potential for
locally heavy rainfall of 1 to 3 inches this afternoon and Monday.
However, most areas will see rainfall amounts of less than 1/2 inch.
Some moderate wind gusts are also possible. Showers and
thunderstorms will dissipate Monday evening with sunset and loss of
heating. High temperatures continue slightly below normal with only
mildly elevated afternoon heat index values.

&&

.LONG TERM (Tuesday through Sunday)...

A shortwave trough axis located over West Texas pivots eastward from
Tuesday into Wednesday, and should help yield to a continued chance
for isolated to scattered convection across the CWA. The greatest
coverage will continue to focus across the Southern Edwards Plateau
into the Hill Country. The coastal plains may also be a focused area
for activity as well with additional surface convergence from the
seabreeze and any associated outflows. Any heavier cells may produce
locally heavy rainfall and gusty winds. Lowered the afternoon high
temperatures slightly through this stretch with values generally
remaining several degrees below the climatological average. Expect
for conditions to remain warm and humid at night with the overnight
lows in the mid to upper 70s and some pockets of increasing low
stratus late.

The end of the workweek sees a slow but gradual 500 mb height rise
across the region which should help to suppress the potential for
rainfall, however, anticipate a slight chance to remain across the
coastal plains with interaction from the seabreeze boundary. The
afternoon highs also creep slowly upwards but still looks to stay
just shy of climatological averages. Heat indices also uptick with
areas along and east of I-35 seeing values as high as 105 to 109
degrees. Conditions at night stay typical of the summertime, with
some degree of increasing low-level clouds and morning lows in the
mid to upper 70s.

Next weekend's forecast is uncertain and highly contingent on the
organization and progress of Tropical Storm Grace over the Gulf of
Mexico. Medium range models and ensemble guidance lack much of a
consensus besides moving into the Gulf of Mexico and/or solid
consistency between each individual model run/suite. The forecast
for now consists of low end rain chances and a very slight drop of
temperatures by a degree or two across the region for the latter
half of the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  94  75  95  76 /  20  40  -   30  10
Austin Bergstrom Intl Airport  73  93  74  93  75 /  20  40  -   30  10
New Braunfels Muni Airport     74  94  74  94  75 /  20  40  -   20  -
Burnet Muni Airport            73  92  74  91  74 /  20  40  -   30  10
Del Rio Intl Airport           78  97  77  96  77 /  20  30  10  30  20
Georgetown Muni Airport        74  93  74  94  75 /  20  40  -   30  10
Hondo Muni Airport             74  93  74  94  76 /  20  40  -   20  10
San Marcos Muni Airport        73  94  74  94  74 /  20  40  -   20  -
La Grange - Fayette Regional   76  94  76  94  77 /  20  40  -   30  -
San Antonio Intl Airport       76  92  75  93  76 /  20  40  10  20  10
Stinson Muni Airport           77  94  76  94  77 /  20  40  -   20  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...04
Long-Term...Brady
Decision Support...17
Hazardous weather outlook, Aug 15, 3:01 AM CDT, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
301 AM CDT Sun Aug 15 2021

TXZ171>173-183>194-202>209-217>225-228-160815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
301 AM CDT Sun Aug 15 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered showers and thunderstorms are expected this afternoon
and early evening. The strongest activity could produce locally
heavy rainfall with isolated amounts up to 3 inches.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 15, 12:38 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1238 PM CDT Sun Aug 15 2021

TXZ190-191-151815-
Blanco TX-Hays TX-
1238 PM CDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of northwestern Hays
and northeastern Blanco Counties through 115 PM CDT...

At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pedernales Falls State Park, or 11 miles northwest of Dripping
Springs, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dripping Springs, Henly, Pedernales Falls State Park, Cypress Mill
and Mount Gainor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3039 9827 3033 9813 3024 9801 3007 9819
      3032 9834
TIME...MOT...LOC 1738Z 311DEG 13KT 3028 9823

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BRADY
Special weather statement, Aug 15, 12:50 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1250 PM CDT Sun Aug 15 2021

TXZ173-192>194-151830-
Bastrop TX-Williamson TX-Lee TX-Travis TX-
1250 PM CDT Sun Aug 15 2021

...Strong thunderstorms will impact portions of southeastern
Williamson, southeastern Travis, northern Bastrop and Lee Counties
through 130 PM CDT...

At 1249 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lexington to Coupland. Movement was
southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pflugerville, Taylor, Elgin, Giddings, Lexington, Hutto, Manor, Dime
Box, Fedor, Paige, Tanglewood, Camp Swift, Coupland, Lake Somerville
State Park & Trailway, Circle D-KC Estates, Wyldwood, Hornsby Bend,
Webberville, Knobb Springs and Garfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 9669 3025 9673 3022 9674 3014 9759
      3054 9754 3059 9721 3046 9715 3056 9696
      3054 9692 3049 9690 3046 9690 3046 9688
      3043 9687 3043 9685 3039 9679 3032 9674
      3032 9669 3029 9664
TIME...MOT...LOC 1749Z 326DEG 11KT 3043 9695 3045 9743

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BRADY
Special weather statement, Aug 15, 1:31 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Austin/San Antonio TX
131 PM CDT Sun Aug 15 2021

TXZ173-190>194-206-151915-
Comal TX-Blanco TX-Bastrop TX-Williamson TX-Hays TX-Lee TX-Travis TX-
131 PM CDT Sun Aug 15 2021

...Strong thunderstorms will impact portions of southeastern
Williamson, Hays, Travis, Blanco, central Bastrop, Lee and north
central Comal Counties through 215 PM CDT...

At 130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dime Box to Bee Cave. Movement was southeast at
10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
Bastrop, Giddings, Dripping Springs, Wimberley, Blanco, Lexington,
Round Mountain, Tanglewood Forest, Anderson Mill, Austin Bergstrom
Int Airport, Windemere, Canyon Lake and Lakeway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 9669 3024 9674 3020 9674 3012 9684
      3003 9761 3007 9766 3002 9772 2993 9842
      3034 9859 3038 9859 3055 9719 3046 9715
      3056 9696 3054 9692 3046 9690 3046 9688
      3039 9679 3032 9674 3032 9669 3029 9664
TIME...MOT...LOC 1830Z 301DEG 10KT 3038 9684 3032 9793

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BRADY
Special weather statement, Aug 15, 2:19 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
219 PM CDT Sun Aug 15 2021

TXZ172-188>193-206>208-152030-
Guadalupe TX-Comal TX-Blanco TX-Caldwell TX-Gillespie TX-Bastrop TX-
Hays TX-Kendall TX-Burnet TX-Travis TX-
219 PM CDT Sun Aug 15 2021

...Strong thunderstorms will impact portions of Caldwell, Hays,
northern Guadalupe, central Travis, Blanco, eastern Gillespie,
southwestern Bastrop, Kendall, south central Burnet and central Comal
Counties through 330 PM CDT...

At 219 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mustang Ridge to near Sisterdale. Movement
was south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Austin, San Marcos, Kyle, Buda, Boerne, Lockhart, Dripping Springs,
Wimberley, Comfort, Blanco, Round Mountain, Canyon Lake Dam,
Tanglewood Forest, Austin Bergstrom Int Airport, Canyon Lake,
Lakeway, Fair Oaks Ranch, Lago Vista, Bee Cave and Bulverde.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3042 9774 2978 9733 2978 9892 2993 9892
      3050 9861 3050 9840 3049 9835 3050 9835
TIME...MOT...LOC 1919Z 018DEG 8KT 3001 9764 3004 9870

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BRADY
Local storm report, Aug 15, 2:22 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
222 PM CDT SUN AUG 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     FLASH FLOOD      1 W AUSTIN              30.27N 97.75W
08/15/2021                   TRAVIS             TX   PUBLIC

            SOCIAL MEDIA REPORT (VIDEO SHARED THROUGH
            TWITTER) OF MINOR FLOODING ON LAMAR ST
            BETWEEN W 9TH AND W 10TH NEAR SHOAL CREEK.

&&

OB
Special weather statement, Aug 15, 3:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
332 PM CDT Sun Aug 15 2021

TXZ187-203-204-152115-
Uvalde TX-Medina TX-Bandera TX-
332 PM CDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of northern Medina,
central Bandera and northeastern Uvalde Counties through 415 PM
CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bandera, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Medina, Castroville, Bandera, Tarpley, Lakehills, Bandera Falls, New
Fountain, Quihi, Mico, Pipe Creek, Kronkosky State Natural Area, Hill
Country State Natural Area, Rio Medina, Bader and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2958 9954 2984 9920 2976 9886 2974 9882
      2932 9890
TIME...MOT...LOC 2031Z 028DEG 7KT 2971 9905

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 12:38 PM CDTSpecial Weather StatementEWXBlanco37 min
Aug 15, 12:50 PM CDTSpecial Weather StatementEWXLee40 min
Aug 15, 1:19 PM CDTAreal Flood AdvisoryEWXLee3 hr
Aug 15, 1:31 PM CDTSpecial Weather StatementEWXBastrop, Blanco, Hays, Lee, Travis44 min
Aug 15, 1:43 PM CDTAreal Flood AdvisoryEWXBastrop, Lee, Travis3 hr
Aug 15, 2:10 PM CDTFlash Flood Warning Considerable damage threatEWXTravis3 hr
Aug 15, 2:19 PM CDTSpecial Weather StatementEWXBlanco, Caldwell, Comal, Hays, Kendall, Travis71 min
Aug 15, 4:45 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Aug 15, 5:59 PM CDTAreal Flood AdvisoryEWXBandera3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.